Missouri, 2010Wildfire in Missouri, November 7 to 9, 2010
November 7 to 9, 2010 · NWS SGF · 1 event in 1 county or zone
S. Army's Fort Leonard Wood Base.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wild fire consumed nearly 1500 acres of grass and woodlands on the U.S. Army's Fort Leonard Wood Base. No structural damage or injuries were reported as a result of the fire. High winds and very dry conditions helped to aid in the spread of the fire across a training range on post.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 7, 4:46 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 7, 4:46 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CST SUN NOV 7 2010
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH WARMER AND DRY
CONDITIONS WHICH WILL LEAD TO FIRE WEATHER CONCERNS THIS AFTERNOON
AND AGAIN MONDAY AFTERNOON. THEN ATTENTION TURNS TO PRECIPITATION
CHANCES DURING THE MIDDLE TO THE END OF THE WEEK.
CURRENTLY...SURFACE HIGH PRESSURE HAS SHIFTED OFF TO THE SOUTHEAST
ACROSS THE GULF COAST STATES...AS LOW PRESSURE DEVELOPS ACROSS THE
NORTHERN PLAINS. THE RIDGE OF HIGH PRESSURE EXTENDS BACK INTO
CENTRAL TEXAS THIS MORNING. THE PRESSURE GRADIENT IS TIGHTENING
ACROSS THE AREA BEHIND THE HIGH AND AHEAD OF THE LOW PRESSURE. A
VERY DRY AIRMASS REMAINS OVER THE AREA AS EARLY MORNING DEWPOINTS
ARE IN THE LOWER 20S TO THE UPPER TEENS.
THE WINDS WILL INCREASE OUT OF THE SOUTH TODAY AS A RESULT OF THE
TIGHTENING PRESSURE GRADIENT. THE STRONGEST WINDS WILL REMAIN OFF
TO THE WEST ACROSS CENTRAL KANSAS WHERE THE TIGHTER GRADIENT AND
STRONGER LOW LEVEL JET WILL BE LOCATED. HOWEVER...WINDS WILL BE
ON THE INCREASE...ESPECIALLY OVER THE WESTERN CWA THIS
AFTERNOON...WITH GUSTS AROUND 30 MPH POSSIBLE ACROSS THESE
LOCATIONS. WINDS WILL BE WEAKER ACROSS THE EASTERN CWA THIS
AFTERNOON...HOWEVER GUSTS UP TO 20 MPH WILL STILL BE POSSIBLE IN
THESE LOCATIONS. THESE SOUTHERLY WINDS WILL HELP USHER WARMER
CONDITIONS INTO THE AREA AS HIGHS ARE EXPECTED TO WARM INTO THE
LOWER 70S ACROSS SOUTHEAST KANSAS TO THE MIDDLE 60S ACROSS SOUTH
CENTRAL MISSOURI.
MODELS CONTINUE TO APPEAR TO BE TOO FAST IN RETURNING MOISTURE TO
THE AREA TODAY...AND HAVE AGAIN LOWERED DEWPOINTS QUITE A BIT FROM
THOSE OF THE MODELS...ACROSS THE ENTIRE AREA THIS AFTERNOON. THE
RIDGE OF HIGH PRESSURE ACROSS THE GULF STATES WILL SLOW THE
MOISTURE RETURN AS ANY DEEP MOISTURE RETURN WILL HAVE TO GO
THROUGH CENTRAL TEXAS THROUGH OKLAHOMA TO REACH THE OZARKS. THERE
ARE QUITE DRY CONDITIONS ACROSS THESE AREAS ALSO...SO IT WILL
TAKE A LITTLE TIME TO GET MOISTURE BACK UP THIS WAY. THEREFORE
HAVE KEPT DEWPOINTS IN THE LOWER TO MIDDLE 20S THIS AFTERNOON...AND
WOULD NOT RULE OUT A FEW LOCALIZED AREAS TO MIX OUT INTO THE TEENS.
THESE WARM AND DRY CONDITIONS WILL RESULT IN AFTERNOON HUMIDITIES
DROPPING INTO THE UPPER TEENS TO THE LOWER 20S. WITH THE
INCREASING SOUTHERLY WINDS...THERE WILL BE SOME FIRE WEATHER
CONCERNS THIS AFTERNOON AND WILL CONTINUE THE RED FLAG WARNING AS
IS. REFER TO THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.
AN UPPER LEVEL RIDGE AND THE WARMER CONDITIONS WILL REMAIN OVER
THE AREA INTO THE MIDDLE OF THE WEEK. THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN OVER THE AREA ON MONDAY AND TUESDAY...WITH GUSTY
SOUTHERLY WINDS EXPECTED TO CONTINUE EACH AFTERNOON. HIGHS ARE
EXPECTED TO WARM INTO THE 70S AS A WARMER AIRMASS WILL BE IN
PLACE ACROSS THE AREA EARLY THIS WEEK.
MOISTURE WILL BEGIN TO RETURN TO THE AREA TOMORROW...HOWEVER WILL
STILL BE SLOW TO FULL RETURN. SO...HAVE DROPPED DEWPOINTS AGAIN
MONDAY AFTERNOON...ESPECIALLY ACROSS THE EASTERN CWA WHERE THE
MOISTURE WILL BE LAST TO RETURN TO. THEREFORE...THERE WILL BE FIRE
WEATHER CONCERNS AGAIN TOMORROW...GENERALLY EAST OF HIGHWAY
65...DUE TO THE GUSTY SOUTHERLY WINDS AND WARM AND DRY CONDITIONS.
WILL CONTINUE THE FIRE WEATHER WATCH FOR MONDAY AFTERNOON ACROSS
THE EASTERN CWA. AGAIN REFER TO THE FIRE WEATHER SECTION BELOW
FOR MORE DETAILS.
TWO UPPER LEVEL SYSTEMS ARE THEN EXPECTED TO AFFECT THE REGION
DURING THE MIDDLE AND END OF THE WEEK. THERE CONTINUES TO BE
DIFFERENCES IN THE MODELS BOTH WITH EACH OTHER AND FROM RUN TO RUN
WITH REGARDS TO THE TIMING AND TRACK OF THESE SYSTEM...ESPECIALLY
WITH THE LATE WEEK SYSTEM. THE 0Z GFS DID SLOW THE SYSTEM DOWN
MORE THAN FROM ITS PREVIOUS RUN AND THE 0Z ECMWF CAME IN FASTER WITH
THE SYSTEM FROM ITS PREVIOUS RUN. SO..THEY ARE STARTING TO COME
INTO BETTER AGREEMENT BUT AGAIN THERE STILL REMAINS LARGE
DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS. FOR THIS PACKAGE HAVE
GENERALLY GONE WITH A BLEND OF THE GFS AND ECMWF WITH REGARDS TO
THESE SYSTEMS.
WITH THAT SAID EXPECT THE FIRST UPPER LEVEL TROUGH TO PUSH EAST
INTO THE CENTRAL PLAINS TUESDAY NIGHT...THEN LIFT NORTH INTO THE
NORTHERN PLAINS ON WEDNESDAY. THIS SYSTEM WILL LIKELY PUSH A WEAK
FRONT INTO OR NEAR THE AREA ON WEDNESDAY. TEMPERATURES SHOULD
REALLY NOT CHANGE ALL THAT MUCH BEHIND THIS FRONT. WITH THE BETTER
DYNAMICS PUSHING NORTH...DO NOT EXPECTED THIS FRONT TO PUSH TOO
FAR TO THE SOUTH AND EAST. THE ECMWF HAS THIS FRONT STAYING JUST
NORTH OF THE AREA AS THE GFS SLIDES IT INTO THE AREA. THINK THE
FRONT WILL BE CLOSE ENOUGH TO THE AREA THAT SOME SLIGHT CHANCE
POPS ARE WARRANTED. HOWEVER...WITH THE WEAK NATURE OF THE FRONT
AND THE FACT THAT THE BETTER UPPER LEVEL DYNAMICS WILL REMAIN OFF
TO THE WEST AND NORTH...DO NOT EXPECTED A WIDESPREAD RAIN BY ANY
MEANS. THINK SOME SCATTERED SHOWERS AND MAYBE A FEW RUMBLES OF
THUNDER WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT AS THE
FRONT STALLS NEAR OR OVER THE AREA.
THE SECOND AND STRONG UPPER LEVEL TROUGH WILL THEN PUSH ACROSS
THE CENTRAL PLAINS INTO THE REGION THURSDAY NIGHT INTO FRIDAY
NIGHT. THIS TROUGH WILL PUSH A MUCH STRONGER FRONT INTO AND
THROUGH THE AREA FRIDAY INTO FRIDAY NIGHT. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL LIKELY OCCUR ALONG AND BEHIND THE FRONT...AS
THIS FRONT WILL BE STRONGER AND THE BETTER UPPER LEVEL DYNAMICS
WILL BE OVER THE REGION. HOWEVER...WITH THE EXACT TIMING AND TRACK
STILL IN QUESTION HAVE BROAD BRUSHED CHANCE POPS FROM THURSDAY
NIGHT INTO FRIDAY NIGHT DUE TO THE UNCERTAINTY IN THE EXACT TIMING
OF THE FRONTAL PASSAGE.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...WINDS WILL BE THE MAIN CONCERN TODAY AS DRY
CONDITIONS WILL CONTINUE THE VFR OVER THE AREA. INCREASING
PRESSURE GRADIENT OVER THE AREA...ESPECIALLY AT JLN AND SGF WILL
ALLOW FOR INCREASING WINDS AS THE DAY GOES ON. BY MIDDAY...SHOULD
BEGIN TO MIX DOWN SOME 20 TO 25 KT GUSTS. TONIGHT AFTER
DECOUPLING...LOW LEVEL JET WILL SET UP WITH SOME 40 TO 50 KTS OF
LOW LEVEL WIND SHEAR EXPECTED.
LINDENBERG
&&
.FIRE WEATHER...
A WARM AND VERY DRY AIRMASS WILL BE IN PLACE ACROSS THE AREA THIS
AFTERNOON. SOUTHERLY WINDS WILL BEGIN TO INCREASE OUT OF THE
SOUTH THIS AFTERNOON...AS HIGH PRESSURE WILL BE OFF THE SOUTHEAST
AND LOW PRESSURE TO THE NORTHWEST. THE STRONGEST WINDS WILL REMAIN
TO THE WEST ACROSS CENTRAL PLAINS...HOWEVER SUSTAINED WINDS AROUND
20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE ACROSS SOUTHEAST
KANSAS AND WESTERN MISSOURI THIS AFTERNOON. WINDS WILL BE A LITTLE
WEAKER ACROSS THE EASTERN OZARKS...AS WINDS OF 10 TO 15 MPH WITH
GUSTS TO AROUND 20 MPH WILL BE POSSIBLE. IN ADDITION TO THESE
CONDITIONS THE GROUND IS VERY DRY DUE TO A LACK OF RECENT RAINS.
PER RAWS OBSERVATIONS...10 HOUR FUEL MOISTURE LEVELS HAVE BEEN
DIPPING INTO THE 5-7 PERCENT RANGE DURING THE AFTERNOON OVER THE
LAST 48 HOURS OR SO. THIS...COMBINED WITH RAPIDLY CURING GRASSES
ACROSS THE OSAGE PLAINS...SHOULD PROVIDE PLENTY OF FUEL FOR ANY
FIRE ACTIVITY. IN ADDITION...CURRENT EXPECTATIONS ARE THAT RH
VALUES WILL TANK INTO THE MID TO UPPER TEENS THIS AFTERNOON OVER
MUCH OF THE REGION. WIND VALUES LOOK TO BE A BIT MARGINAL...BUT
CURRENT FEELING IS THAT EVEN MARGINAL WINDS WHEN COMBINED WITH
SUCH LOW RH VALUES AND DRY FUELS WILL LEAD TO THE POTENTIAL FOR
EXTREME FIRE BEHAVIOR FROM THE CENTRAL OZARKS WEST TO EXTREME
EASTERN KANSAS.
A RED FLAG WARNING WILL REMAIN IN PLACE FOR AREAS GENERALLY WEST
OF A GALENA TO MARSHFIELD TO VERSAILLES LINE THIS AFTERNOON. WINDS
WILL BE WEAKER TO THE EAST AND WELL BELOW RED FLAG CRITERIA.
HOWEVER...DUE TO THE VERY DRY CONDITIONS AND MODERATE WINDS FIRE
WEATHER WILL BE A CONCERN ACROSS THESE AREAS TOO. WILL CONTINUE A
SPECIAL WEATHER STATEMENT FOR AREAS TO THE EAST OF THE RED FLAG
WARNING FOR THIS AFTERNOON HIGHLIGHTING THE SUB-CRITICAL BUT
STILL ELEVATED FIRE RISK.
SIMILAR CONDITIONS ARE THEN EXPECTED ACROSS THE EAST-CENTRAL
OZARKS AGAIN ON MONDAY. A FIRE WEATHER WATCH WILL REMAIN IN
EFFECT FOR AREAS GENERALLY ALONG AND SOUTH OF A CASSVILLE TO
GREENFILD TO BOLIVAR TO VICHY LINE ON MONDAY.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH MONDAY AFTERNOON FOR MOZ057-058-069>071-
079>082-089>092-094>097-102>105.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
MOZ055-056-066>069-077>081-088>091-093>095-101>103.
KS...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
KSZ073-097-101.
&&Hazardous weather outlook, Nov 7, 5:27 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CST SUN NOV 7 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
527 AM CST SUN NOV 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THE HAZARDOUS WEATHER LEVEL IS...SIGNIFICANT.
WEATHER HAZARDS EXPECTED...
THE FIRE WEATHER RISK IS SIGNIFICANT.
THE WIND RISK IS LIMITED.
DISCUSSION....
SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
THE OUTLOOK AREA THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI...WHERE WINDS WILL APPROACH 20 MPH
AND HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE UPPER TEENS.
WIND GUSTS OVER 25 MPH WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
KANSAS AND FAR SOUTHWESTERN MISSOURI THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SIGNIFICANT FIRE WEATHER CONDITIONS WILL ONCE AGAIN BE POSSIBLE
ACROSS THE AREA ON MONDAY...ESPECIALLY OVER THE CENTRAL AND
EASTERN OZARKS.
WIND GUSTS OVER 25 MPH WILL BE POSSIBLE MONDAY AND TUESDAY
ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA DURING THE
MIDDLE TO THE END OF THE UPCOMING WORK WEEK AS SEVERAL UPPER
LEVEL SYSTEMS MOVE THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE
Wildfire, Pulaski
- When
- November 7, 10:00 AM CST to November 9, 6:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
A wild fire consumed nearly 1500 acres of grass and woodlands on the U.S. Army's Fort Leonard Wood Base. No structural damage or injuries were reported as a result of the fire. High winds and very dry conditions helped to aid in the spread of the fire across a training range on post.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Montana, November 7 to 9, 20106 events
- Winter Storm and Frost and Freeze in California, November 7 to 12, 20103 events
- Winter Storm in California, November 7 to 8, 20102 events
- Waterspout in Eastern Pacific Coastal Waters, November 7, 20101 event
- Heavy Snow in Alaska, November 7 to 8, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260181.